Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 9, 2019, 3:16 AM EST for 8 counties in Tennessee. It took effect at Mar 9, 2019, 4:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:16 AM EST (08:16 UTC)
- In effect from
- Mar 9, 2019, 4:00 PM EST
- Expired
- Mar 9, 2019, 11:13 PM EST
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS74 KMRX 090816 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 316 AM EST Sat Mar 9 2019 ...Strong winds expected across the higher elevations and foothills... .Southerly winds will increase today, and will become quite strong and gusty across some of the higher elevations and foothills of the East Tennessee mountains later this afternoon into tonight. TNZ041-072-074-091630- /O.UPG.KMRX.HW.A.0005.190309T2100Z-190310T0900Z/ /O.NEW.KMRX.WI.Y.0015.190309T2100Z-190310T0900Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 316 AM EST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 5 AM EDT SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 4 PM EST this afternoon to 5 AM EDT Sunday. The High Wind Watch is no longer in effect. * WINDS...South 25 to 35 mph with gusts up to 55 mph across some of the higher elevations and foothills. * TIMING...This afternoon through early Sunday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-087-091630- /O.NEW.KMRX.WI.Y.0015.190309T2100Z-190310T0900Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 316 AM EST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 5 AM EDT SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 4 PM EST this afternoon to 5 AM EDT Sunday. * WINDS...South 20 to 30 mph with gusts up to 50 mph across some of the higher elevations and foothills. * TIMING...This afternoon through early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
735 WWUS74 KMRX 091451 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 951 AM EST Sat Mar 9 2019 ...Strong winds expected across the higher elevations and foothills... .Southerly winds will increase today, and will become quite strong and gusty across some of the higher elevations and foothills of the East Tennessee mountains later this afternoon into tonight. TNZ018-041-043-045-047-072-074-087-092300- /O.CON.KMRX.WI.Y.0015.190309T2100Z-190310T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 951 AM EST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 5 AM EDT SUNDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...This afternoon through early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
750 WWUS74 KMRX 091940 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 240 PM EST Sat Mar 9 2019 ...Strong winds expected across the higher elevations and foothills... .Southerly winds will increase today, and will become quite strong and gusty across some of the higher elevations and foothills of the East Tennessee mountains later this afternoon into tonight. TNZ018-041-043-045-047-072-074-087-100900- /O.CON.KMRX.WI.Y.0015.190309T2100Z-190310T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 240 PM EST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...This afternoon through early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
535 WWUS74 KMRX 092230 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 530 PM EST Sat Mar 9 2019 ...Strong winds expected across the higher elevations and foothills... .Southerly winds will continue to increase this evening, and will become quite strong and gusty across some of the higher elevations and foothills of the East Tennessee mountains through early Sunday morning. TNZ041-072-074-100900- /O.UPG.KMRX.WI.Y.0015.000000T0000Z-190310T0900Z/ /O.NEW.KMRX.HW.W.0006.190310T0000Z-190310T0900Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 530 PM EST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect until 5 AM EDT Sunday. The Wind Advisory is no longer in effect. * WINDS...South 25 to 35 mph with gusts up to 65 mph, mainly above 3500 feet. * TIMING...This evening through early Sunday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-043-045-047-087-100900- /O.CON.KMRX.WI.Y.0015.000000T0000Z-190310T0900Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 530 PM EST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Now through early Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
928 WWUS74 KMRX 100413 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1113 PM EST Sat Mar 9 2019 ...Strong winds expected across the higher elevations and foothills... .Strong and gusty southerly winds are ongoing and will continue through early Sunday morning across some of the higher elevations and foothills of the East Tennessee mountains. TNZ018-043-045-047-087-100900- /O.UPG.KMRX.WI.Y.0015.000000T0000Z-190310T0900Z/ /O.EXA.KMRX.HW.W.0006.000000T0000Z-190310T0900Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 1113 PM EST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect until 5 AM EDT Sunday. The Wind Advisory is no longer in effect. * WINDS...South 20 to 30 mph with gusts up to 60 mph. Gusts up to 70 mph are possible above 3500 feet. * TIMING...Now through early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-100900- /O.EXA.KMRX.HW.W.0006.000000T0000Z-190310T0900Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 1113 PM EST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect until 5 AM EDT Sunday. * WINDS...South 20 to 30 mph with gusts up to 60 mph for elevations above 3500 feet. * TIMING...Now through early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ041-072-074-100900- /O.CON.KMRX.HW.W.0006.000000T0000Z-190310T0900Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1113 PM EST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...South 25 to 35 mph with gusts up to 60 mph. Gusts between 75 and 80 mph are possible above 3500 feet. * TIMING...Now through early Sunday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 12:20 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 12:20 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1220 AM EST Sat Mar 9 2019
.AVIATION...Moisture will linger, and a cold front will approach
late. Will start out with low clouds and fog, and will see
improvement to VFR at TYS and TRI with some downslope wind assist,
but may only improve to MVFR at CHA. Some thunder will be
possible late in the period especially at CHA, so will include
VCTS there. Winds will strengthen and become gusty from the south
and southwest.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from this afternoon through late tonight for
Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains.
VA...None.
&&Hazardous weather outlook, Mar 9, 3:16 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 316 AM EST Sat Mar 9 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 316 AM EST Sat Mar 9 2019 /216 AM CST Sat Mar 9 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight A strong frontal system will push into the forecast area tonight. Showers and thunderstorms, some with heavy rain that could produce localized flooding, will be possible ahead of this system. The overall threat of severe weather is low but a few stronger storms could produce some damaging winds. The areas most favorable for such storms would be the plateau and western portions of southern Tennessee Valley. Additionally, this system is expected to produce strong and gusty winds across the higher elevations and foothills of the East Tennessee mountains this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:39 AM EST | River Flood Warning | MRX | Hamilton | 37 hr |
| Mar 9, 8:39 AM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 58 hr |
| Mar 9, 5:30 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 11 hr |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.